Alert archive / Georgia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 212, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 9, 2017, 5:50 PM EDT for Thomas County, Georgia. It was in force for 25 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2017, 5:50 PM EDT (21:50 UTC)
- Expired
- Jul 9, 2017, 6:15 PM EDT
- In force
- 25 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Thomas County, GA
The radar
The Tallahassee radar (KTLH), 59 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 6:05 PM EDT | TSTM WND DMG | 2 N Thomasville Municip, GA | TWO TREES DOWN NEAR GLENWOOD AND BLUEBIRD |
| Jul 9, 6:05 PM EDT | TSTM WND DMG | 5 Wnw Thomasville Munic, GA | REPORT OF TREE DOWN ON CAIRO RD NEAR HWY 84 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.8 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 613 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 795 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
436
WUUS52 KTAE 092150
SVRTAE
GAC275-092215-
/O.NEW.KTAE.SV.W.0212.170709T2150Z-170709T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
550 PM EDT SUN JUL 9 2017
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Central Thomas County in south central Georgia...
* Until 615 PM EDT
* At 549 PM EDT, a severe thunderstorm was located over Thomasville,
moving east at 5 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Thomasville, Thomasville Municipal A/P, Dawesville, Dillon, Newark,
Pasco and Eason.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3075 8382 3074 8408 3085 8408 3087 8407
3088 8408 3089 8408 3103 8391
TIME...MOT...LOC 2149Z 257DEG 5KT 3084 8399
HAIL...<.75IN
WIND...60MPH
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:48 PM EDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jul 9, 2:48 PM EDT, 3 hours 2 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 248 PM EDT Sun Jul 9 2017 .NEAR TERM [Through Tonight]... Scattered convection is expected through the evening hours. Modifying the 12z KTAE sounding for an afternoon T/Td of 90/74 yields SBCAPE values in the 3500-4000 j/kg. Given the high instability, there could be an isolated strong to severe storm this afternoon. However, the mid-level lapse rates are around 0.5C/km less than yesterday, and there isn't quite as much mid-level dry air either. Thus, we don't expect as much strong to severe activity as yesterday. Activity will gradually diminish after sunset, although some activity could linger for a couple of hours after sunset tonight. Overnight lows will generally be in the low to mid 70s. .SHORT TERM [Monday Through Tuesday Night]... The upper level trough over the eastern CONUS will deamplify allowing the western extension of the Bermuda Ridge to build into our area. The axis of the surface ridge is forecast to remain just south of our CWA so a moist onshore flow will continue. MOS and ECAM guidance show PoPs in the likely (60-70%)range tomorrow. Despite the ridge building in from the east late Tuesday, we should still see a fairly typical day for early July with 40-50% PoPs. Highs will be in the lower 90s with lows in the lower to mid 70s. .LONG TERM [Wednesday Through Sunday]... As deep layer ridging becomes more established over our area, we will see below seasonal chances for convection by the end of the week (20-30%) along with above normal daytime temperatures (mid 90s). Rain chances should increase over the weekend as the upper ridge breaks down and another trough digs into the region along with the approach of a surface front/trough from the north. && .AVIATION [Through 18Z Monday]... Scattered TSRA will continue across the area through the evening hours. VFR conditions are expected to prevail outside of convection. TSRA may get an early start during the late morning hours on Monday around ECP and TLH. && .MARINE... Winds and seas will generally remain on the low side as high pressure will dominate across the northern Gulf. Locally higher enhancements to winds and seas can be expected in and around heavier thunderstorms. && .FIRE WEATHER... Hazardous fire weather conditions are not expected over the next several days. && .HYDROLOGY... Diurnal summertime showers and storms can be expected just about every afternoon and early evening this period. Brief heavy rain can also be expected with any slower moving storm. The duration of the heavy rain should be short enough to preclude widespread flooding concerns. Area rivers will remain below flood stage. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 91 74 93 75 / 40 60 20 50 20 Panama City 76 89 77 89 78 / 30 60 20 40 20 Dothan 72 91 73 92 74 / 40 60 20 50 20 Albany 73 92 73 92 74 / 40 60 20 40 20 Valdosta 73 92 73 93 74 / 40 70 20 50 20 Cross City 73 92 73 92 75 / 30 50 20 30 20 Apalachicola 76 90 77 90 77 / 30 40 20 30 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...DVD SHORT TERM...Barry LONG TERM...Barry AVIATION...DVD MARINE...Barry FIRE WEATHER...Harrigan HYDROLOGY...Scholl
In the hours before
Special weather statement, Jul 9, 3:43 PM EDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
343 PM EDT SUN JUL 9 2017
FLZ027-127-092015-
Coastal Wakulla FL-Inland Wakulla FL-
343 PM EDT SUN JUL 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR WAKULLA COUNTY UNTIL 415 PM
EDT...
At 343 PM EDT, National Weather Service doppler radar indicated a a
strong thunderstorm 16 miles north of Carrabelle, moving northeast at
20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Crawfordville, Sopchoppy, Shadeville, Hyde Park, Arran, Sanborn,
Tully, Medart, Wakulla Beach, Buckhorn, Spring Creek, Curtis Mill and
Panacea.
LAT...LON 2998 8452 3000 8452 3001 8453 3000 8454
3002 8456 3002 8457 3003 8459 3006 8461
3007 8463 3011 8465 3013 8467 3030 8446
3030 8443 3012 8419 2999 8450 2999 8451
TIME...MOT...LOC 1943Z 235DEG 18KT 3008 8459
42-DVDSpecial weather statement, Jul 9, 3:50 PM EDT, 2 hours before
Special Weather Statement
National Weather Service Tallahassee FL
250 PM CDT SUN JUL 9 2017
FLZ012-013-092015-
Inland Bay FL-Calhoun FL-
250 PM CDT SUN JUL 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BAY AND NORTHWESTERN
CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA UNTIL 315 PM CDT...
At 250 PM CDT, National Weather Service doppler radar indicated a a
strong thunderstorm 18 miles northeast of Lynn Haven, moving east at
15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Betts, Moose Pond, Center Lake, Youngstown, Fountain, Frink, Singer
Road, Chason, Saunders, Camps Head and White Pond.
LAT...LON 3044 8552 3044 8549 3057 8549 3056 8519
3030 8519 3038 8552
TIME...MOT...LOC 1950Z 270DEG 14KT 3044 8544
42-DVDSpecial weather statement, Jul 9, 4:18 PM EDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
418 PM EDT SUN JUL 9 2017
FLZ027-092045-
Inland Wakulla FL-
418 PM EDT SUN JUL 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WAKULLA COUNTY UNTIL
445 PM EDT...
At 418 PM EDT, National Weather Service doppler radar indicated a a
strong thunderstorm 9 miles west of Crawfordville, moving northeast
at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Crawfordville, Woodville, Hilliardville, Bethel and Arran.
LAT...LON 3021 8463 3030 8456 3030 8424 3029 8424
3009 8447
TIME...MOT...LOC 2018Z 220DEG 22KT 3021 8450
42-DVDSpecial weather statement, Jul 9, 4:34 PM EDT, 1 hour 16 minutes before
Special Weather Statement National Weather Service Tallahassee FL 434 PM EDT SUN JUL 9 2017 FLZ016-017-092100- Gadsden FL-Leon FL- 434 PM EDT SUN JUL 9 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GADSDEN AND SOUTHWESTERN LEON COUNTIES UNTIL 500 PM EDT... At 434 PM EDT, National Weather Service doppler radar indicated a a strong thunderstorm 7 miles southwest of Midway, moving north at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Midway, Wetumpka, Lake Talquin and Fort Braden. LAT...LON 3035 8449 3035 8462 3052 8463 3049 8440 TIME...MOT...LOC 2034Z 196DEG 7KT 3041 8455 42-DVD
Special weather statement, Jul 9, 4:54 PM EDT, 56 minutes before
Special Weather Statement National Weather Service Tallahassee FL 454 PM EDT SUN JUL 9 2017 FLZ016-017-092130- Gadsden FL-Leon FL- 454 PM EDT SUN JUL 9 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GADSDEN AND SOUTHWESTERN LEON COUNTIES UNTIL 530 PM EDT... At 454 PM EDT, National Weather Service doppler radar indicated a a strong thunderstorm near Tallahassee Comm College, or near Midway, moving northeast at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Tallahassee, Midway, Florida A And M, Tallahassee Comm College, Florida State University, Doak Campbell Stadium, Lake Bradford, Gaither Community Center, Tallahassee Memorial Hosp, Scotland, Lake Ella, Tallahassee Mall, Tallahassee Regional A/P, State Capital Complex, Governors Square Mall, Springsax Park, Levy Park, Indian Head Acres, Andrew and Bragg Stadium. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3032 8443 3038 8456 3060 8445 3044 8422 TIME...MOT...LOC 2054Z 221DEG 9KT 3041 8443 42-DVD
Special weather statement, Jul 9, 5:46 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
546 PM EDT SUN JUL 9 2017
GAZ158-092215-
Thomas GA-
546 PM EDT SUN JUL 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR THOMAS COUNTY UNTIL 615 PM EDT...
At 546 PM EDT, National Weather Service doppler radar indicated a a
strong thunderstorm over Thomasville, moving northeast at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Thomasville, Boston, Pavo, Coolidge, Barwick, Thomasville Municipal
A/P, Dillon, Enon, Patten, Eason, Merrillville, Dawesville, Newark,
Pasco, Hollis and Oaklawn.
LAT...LON 3082 8374 3072 8399 3084 8408 3087 8407
3088 8408 3090 8408 3104 8390 3104 8380
3103 8379 3103 8378 3104 8378 3104 8374
TIME...MOT...LOC 2146Z 236DEG 7KT 3084 8399
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 5:46 PM EDT | Special Weather Statement | TAE | Thomas | 29 min |
| Jul 9, 6:13 PM EDT | Special Weather Statement | TAE | Thomas | 47 min |
| Jul 9, 6:28 PM EDT | Special Weather Statement | TAE | Colquitt | 32 min |
| Jul 9, 6:52 PM EDT | Special Weather Statement | TAE | Grady | 38 min |
| Jul 9, 7:14 PM EDT | Special Weather Statement | TAE | Mitchell | 31 min |
| Jul 9, 7:22 PM EDT | Special Weather Statement | TAE | Tift | 38 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.